Alert archive / Arizona / Freeze Warnings in 2007
Freeze Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this freeze warning at Jun 6, 2007, 9:09 PM MST for Coconino County, Navajo County, Arizona. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2007, 9:09 PM MST (04:09 UTC)
- Expired
- Jun 7, 2007, 7:00 AM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 117 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 4.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4925 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this freeze warning went out at Jun 6, 8:00 PM MST, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 6, 8:00 PM MST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED WATCHES/WARNINGS/ADVISORIES NATIONAL WEATHER SERVICE FLAGSTAFF AZ 800 PM MST WED JUN 6 2007 .SYNOPSIS...A DRY LOW PRESSURE SYSTEM WILL PRODUCE WINDY AND GUSTY SOUTHWEST WINDS ACROSS MOST AREAS OF NORTHERN ARIZONA EARLY THIS EVENING. WINDS WILL DECREASE LATE THIS EVENING AND TAPER OFF OVERNIGHT. TEMPERATURES WILL RUN SEVERAL DEGREES BELOW NORMAL TONIGHT THROUGH TOMORROW NIGHT. INTO THE WEEKEND...EXPECT SEASONABLE TEMPERATURES AND BREEZY AFTERNOON WINDS WITH NO PRECIPITATION EXPECTED. && .DISCUSSION...A STRONG AND BROAD TROUGH OF LOW PRESSURE OVER THE NORTHWEST UNITED STATES WILL KEEP STRONG WINDS OVER NORTHERN ARIZONA THROUGH THE EARLY EVENING HOURS. DURING THIS TIME...WINDS WILL REMAIN AROUND 20 TO 35 MPH WITH GUSTS UP TO 50 TO 60 MPH ACROSS PORTIONS OF NORTHERN ARIZONA. AS A RESULT...A HIGH WIND WARNING REMAINS IN EFFECT THIS EVENING UNTIL 8 PM FOR OUR EASTERN ZONES AND A WIND ADVISORY IS IN EFFECT UNTIL 8 PM FOR THE REST OF THE CWA. A RED FLAG WARNING IS ALSO IN EFFECT UNTIL 7 PM FOR ALL OF NORTHERN ARIZONA DUE TO VERY DRY CONDITIONS COMBINED WITH THE STRONG WINDS. THE HIGH WINDS COULD CAUSE AREAS OF BLOWING DUST...REDUCING VISIBILITIES AT TIMES AND MAKING DRIVING CONDITIONS DIFFICULT. TEMPERATURES TONIGHT WILL RUN SEVERAL DEGREES BELOW NORMAL AND SOME PLACES COULD FALL BRIEFLY BELOW FREEZING. FOR THURSDAY THROUGH THE WEEKEND...EXPECT BELOW NORMAL TEMPERATURES AGAIN ON THURSDAY ALONG WITH BREEZY CONDITIONS. TEMPERATURES COULD FALL BELOW FREEZING AGAIN THURSDAY NIGHT FOR A FEW PLACES AND A FREEZE WARNING MAY BE NEEDED. AS THE TROUGH MOVES EASTWARD...TEMPERATURES WILL RECOVER TO NEAR NORMAL READINGS ON FRIDAY. A WEAK UPPER LEVEL TROUGH OVER THE SOUTHWEST UNITED STATES WILL BRING SOUTHWEST FLOW TO NORTHERN ARIZONA BY FRIDAY EVENING...RESULTING IN BREEZY AFTERNOONS AND SEASONABLE TEMPERATURES THROUGH THE WEEKEND WITH NO PRECIPITATION EXPECTED. BY MONDAY...GFS DEPICTS AN UPPER LEVEL LOW OVER NORTHERN BAJA AND MOVES IT OVER SOUTHEAST AZ BY WEDNESDAY. THIS COULD BRING SOME CLOUDINESS AND A SLIGHT CHANCE FOR SOME SHOWERS OVER THE EASTERN CWA EARLY NEXT WEEK. DDV && .AVIATION...FOR THE 00Z PACKAGE...EXPECT SOUTHWEST WINDS OF 20-35 KTS WITH GUSTS OF 40 TO 55 KTS THIS EVENING. THE STRONGEST WINDS CAN BE EXPECTED FROM KINW EASTWARD. AREAS OF BLOWING DUST WITH VISIBILITIES RANGING BELOW 3 MILES WILL ACCOMPANY STRONG WINDS THROUGH THE LITTLE COLORADO RIVER VALLEY. WINDS WILL GRADUALLY DECREASE AFTER 00Z...BECOMING LIGHT AND VARIABLE BY 12Z THURSDAY. MOSTLY CLEAR SKIES AND LIGHTER WINDS CAN BE EXPECTED THURSDAY...WITH WEST TO SOUTHWEST WINDS OF 10 TO 20 KTS EXPECTED IN MOST AREAS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. DJO && .FGZ WATCHES/WARNINGS/ADVISORIES... 1) WIND ADVISORY FOR AZ ZONES 11/13/14/16/17/40 UNTIL 10 PM MST. &&
Hazardous weather outlook, Jun 6, 10:40 AM MST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1040 AM MST WED JUN 6 2007 AZZ004>018-037>040-070700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1040 AM MST WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY STRONG AND GUSTY SOUTHWEST WINDS WILL OCCUR ACROSS NORTHERN ARIZONA TODAY WITH SUSTAINED WINDS 30 TO 40 MPH WITH GUSTS FROM 55 TO 65 MPH IN THE HIGH WIND WARNING AREA AND 20 TO 35 MPH GUSTING TO AROUND 50 MPH IN THE ADVISORY AREA. A HIGH WIND WARNING HAS BEEN ISSUED FOR PLACES FROM WINSLOW EAST INCLUDING THE CHUSKA AND WHITE MOUNTAINS AND THE EASTERN MOGOLLON RIM UNTIL 8 PM MST TONIGHT WITH A WIND ADVISORY UNTIL 8 PM MST TONIGHT FOR THE REMAINDER OF NORTHERN ARIZONA...SEE PRODUCT PHXNPWFGZ FOR DETAILS. AREAS OF BLOWING DUST WITH SIGNIFICANT REDUCTIONS IN VISIBILITIES ARE ALSO EXPECTED NORTH AND EAST OF THE MOGOLLON RIM TO THE FOUR CORNERS REGION. IN ADDITION...A RED FLAG WARNING IS IN EFFECT FOR ALL OF NORTHERN ARIZONA TO ACCOUNT FOR THE STRONG WINDS AND LOW RELATIVE HUMIDITIES ANTICIPATED...SEE PRODUCT PHXRFWFGZ FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO WEATHER HAZARDS ARE EXPECTED. TC/BOHLIN
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:01 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 119 min |
| Jun 7, 10:02 AM MST | Freeze Warning | FGZ | Apache, Coconino, Navajo | 21 hr |
Nearby
Freeze Warnings in Arizona, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.